MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW VASONOVA VPS G4 CONSOLE/ACCESSORIES; CATHETER ULTRASOUND VASCULAR

ARROW INTERNATIONAL LLC ARROW VASONOVA VPS G4 CONSOLE/ACCESSORIES; CATHETER ULTRASOUND VASCULAR
Model Number IPN035976
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
The complaint is reported as: "a blue bullseye was obtained during a picc insertion using our vps g4 system.Approximately 2 hrs post insertion, it was reported the patient experienced heart palpitations.The patient received a chest x-ray, which read that the picc was approximately 6cm deep and needed to be pulled back." no patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
Qn#: (b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).Corrected data: section h.6.-type of investigation code corrected from 4114 to 10.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).A vps g4 system s/n: (b)(6) with accessories was returned.A visual examination revealed the ecg cable, sec cable, and remote control exhibited normal wear while all other returned items were in acceptable condition with no obvious external defects or anomalies observed.It was reported "a blue bullseye was obtained but approximately 2 hrs post insertion a chest x-ray read the picc was approximately 6cm deep and needed to be pulled back".During functional testing using the returned cables, all steps passed, indicating the returned console was functioning as intended.Vps vascular r and d stated in a review of the case data it appeared that a blue bullseye symbol was achieved with an elevated p-wave in the ecg signal.Shortly thereafter, the case however ended with an orange symbol.In the navigation aids section of the user manual, there is a note that states 'do not end a case on either a yellow triangle or an orange circle'.This same information also appears in the manual under the troubleshooting section for an unstable symbol.At the end of the case where the orange symbol occurs, there is a negative deflection present on the p-wave in the ecg signal.The negative deflection on the p-wave suggests that the tip of the catheter/stylet is beyond the lower 1/3 of the svc.Vps vascular r & d concluded with the information available, the case was ended on an orange symbol which is not recommended by the user manual.There also appears to be a negative p-wave deflection which suggest the catheter/stylet is beyond the desired location thus, why the catheter could have been found to be placed deep.A device history record review performed on the monitor did not reveal any manufacturing or servicing related issues.The reported issue was confirmed by evaluation of returned vps g4 system.The probable cause of this issue is clinician technique.No further action will be taken.Teleflex will continue to monitor and trend reports of this nature.
 
Event or Problem Description

Brand Name
ARROW VASONOVA VPS G4 CONSOLE/ACCESSORIES
Common Device Name
CATHETER ULTRASOUND VASCULAR
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key14274165
Report Number3003898360-2022-00147
Device Sequence Number20310176
Product Code OBJ
UDI-Device Identifier30801902129230
UDI-Public30801902129230
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K123813
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberIPN035976
Device Catalogue NumberVPS-G4C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer05/31/2022
05/31/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date05/31/2022
06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown